Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: It's been awhile...need some help Mr. Scott

Posted by Mitch on December 17, 2001, at 10:29:21

In reply to It's been awhile...need some help, posted by Mr. Scott on December 16, 2001, at 21:56:06

>
> Hello friends and fellow sufferers,
>
> I am chronically depressed (the lethargic, rejection sensitive type), easily overstressed, and always anxious and obsessing. Every time I take an (ssri/Effexor)antidepressant I notice an immediate improvement in the rejection sensitvity, and the feeling of total helplessness, as well as the obsessing. At the same time I tend to get angry more easily, I feel agitated, I act "goofy" or giddy and immature even. Something definately happens along the lines or irritability and agitation that isn't right. At the same time that I feel physically & mentally agitated, my brain is eaasily dulled by ssri's (not so much Effexor)My face also swells which really bothers me.
>
> My quality of life is truly depleted and it seems I can do nothing about it. I am watching the world and my life go by, and it is so saddenning.
>
> I have had many many diagnoses including BPII by one supposed expert in the field, and an odd diagnosis by a maverick psychiatrist who believes that my response to ssri's is indicative of some kind of neurological/seizure disorder. This latter doctor is unconvinced of any bipolar stuff probably because my sleep in consistent (all the time).
>
> I feel I'm out of answers, and the motivation to keep going on.
>
> Does anything I said above make anyone think of anything? I'll try anything and entertain any hypothesis at this point.
>
> Scott


Scott,

I experience the EXACT same response to SSri's (can't seem to live without them-can't shoot 'em). If I go without taking any of them my cycling settles down, but I become humorless, asocial, and start having OCD/GAD-like ruminations and situational panicky feelings. The doc that thinks it may be something to do with a seizure disorder may really be onto something. I have to push the dose of SSRI down,down,down... otherwise I get a lot of temporal lobe symptoms such as grouchiness, spaciness, music playing in my head all the time, etc. BUT, if I stop the SSRI I feel like crap. So, I take Neurontin and a tiny amount of Celexa (2mg/day). The Celexa, even at that small of a dose creates a "night and day" difference. I also can relate to the "goofy" and "giddy" reactions that you mention. They feel like mini-hypomanias that only last a few hours at most. Something else I noticed-if someone tells a joke and I laugh loudly and suddently (while taking SSri), I get intensely dizzy and nearly pass out. I noticed it the most on Luvox. With Luvox I would also turn intensely red in the face and my face muscles would clench and I would feel panicky-then it would fade. With Celexa it was just intense brief dizziness (maybe 3-5 seconds)with spots in front of my eyes (like white-noise on a TV), and I am OK. With Zoloft I noticed it a lot less. Thanks for asking about that-it may be a more common experience than we think.
Anybody else have these sort of reactions to SSRI's??

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:87146
URL: http://www.dr-bob.org/babble/20011213/msgs/87202.html